Wondering if anyone has any experience of taking Warfarin alongside a paleo diet (fairly strict - no dairy or cheats)?
Particulary concerned as I've recently started supplementing with 4400 IU of Vitamin D. I know warfarin increases sensitivity to the sun - does it have a similar effect on vitamin D supplements?
Any experience or advice gratefully recieved!
Tell your doc to switch you to Pradaxa.....requires no blood testing and easily reversible if the shit hits the fan. Cost money but its advantages are worth the cost.
Coumadin depletes Vitamin K and its dependent proteins. This effect causes over long times leads to arterial wall calcifications. I see this all the time in many patients. I do not like long term coumadin because of this. In fact I predict in ten years people will remark how crazy this was. So understanding this.......high supplementation levels of vitamin D while on coumadin could be the perfect storm for a patient to develop advanced cardiovascular disease or atherosclerosis and eventual CVD. If you supplement D and are on coumadin I would suggest you get yearly CIMT and calcium Index scores. A better choice is get off coumadin. Consider the ramiifcations further.......
So balance is critical to the biochemistry. Consider this….. vitamin D plasma levels increases the expression of proteins whose activation depends on vitamin K-mediated carboxylation of some proteins. So anytime I add Vitamin D to a supplement regime I add Vitamin K to the regime simultaneously.
If your on coumadin......and Add D.......well you just created a perfect storm to develop bad vascular disease if you ask me.
Coumadin is a horrible drug and you need to ask your doc about Lovenox prophyllaxis for DVT over coumadin or Pradaxa. Most docs dont even know about this potential problem with Vitamin D.
I told my vascular guys about it three years ago. They dont use D now unless they talk to PCP first.
No clue about vitamin D, but I assume your MD has warned you about vitamin K and the importance of eating consistent levels? Vitamin K counteracts warfarin. Eating them (green vegetables are the primary concern) isn't a problem, but you don't want to go on a sudden kale chip binge or eat significantly less of them than usual, as that may decrease or increase the effect of the medication, with undesirable results.
I take coumadin (warfarin) and I am paleo as well..Jess is correct regarding Vit K and its effect on your Inr levels. For me consistency its EVERYTHING , otherwise I can shift out of therapeutic range. I test once a month and then we adjust the dosage accordingly. My Dr. understands my lifestyle and is open to letting me eat whatever works best,I do eat alot of Kale and cruciferous veg, but I do it everyday. Aspirin,and motrin also effect your dosage and are contra-indicated.If you are new to the anti-coagulant protocols I understand the fear. Remember that you are currently anti-coagulated and are at far less risk to clot than before.
I couldn't disagree with the Quilt more on many points.
I will address a few
Pradaxa is NOT reversible at all, in fact no anticoagulant is EASILY reversible but there are options for warfarin, many more than most anticoagulants. One cannot simply switch to Pradaxa, it is not that simple, there are specific guidelines to consider. To the best of my knowledge there has only been one study on the effects of vitamn D and warfarin and it was in the 70's. I have not been able to locate any significant studies since. Warfarin has been used for 50+ years and has its problems but there are exponentially more people who have been helped by this drug as opposed to those who have been hurt.
I would seriously question the Quilts expertise in this subject given his/her answer to this question. I would hope that people would consult their medical provider in regards to this question, it is fairly obvious that the Quilt has just enough knowledge to make him/her dangerous and no true medical background. If you background is in the science, then please stick with the science, keep your opinions regarding medical advice to yourself.
People are dropping like flies..there are already lawsuits going on. I have afib with a pacemaker...one of my local doctors who also has afib says he would never go on paradox a ..because there is not way to stop the bleeding! Plus he said its a new drug..so I will stay with the tried and true. Sure it's a pain to keep checking blood levels...but it works. Please no one go one paradox a until you have researched it! Pam
Low vitamin D w/supplementation 4 Answers
Is bacon (or pork) back on the menu? 7 Answers